Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes vaginal bleeding after taking Loestrin Fe?

DOCTOR OF THE MONTH - Mar 2014
Mar 2014
User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 1390 Questions
Question
I have taken loestrin fe for 4 months now. I have been late taken the pill only once about 7 weeks ago and did not have unprotected sex for a 3 day window on either side of that occurrence. I bled in the middle of that pack of pills but have not bled since. That was about 6 weeks ago. I just finished another complete pack of pills with no period. I have taken 4 pregnancy tests in the past 4 weeks...all negative. Is skipping periods a common occurrence with this medication or should I schedule an appointment with my doctor?
Posted Sun, 31 Aug 2014 in Birth Control
 
 
Answered by Dr. Madhuri N Bagde 34 minutes later
Brief Answer:
wait for another cycle

Detailed Answer:
Hello and welcome to HCM,

I am not sure about how you have been taking the pills. You have taken them for 4 months. Once you have taken 1 pill late and did not have sex 3 days before and after that and have experienced bleeding at that time. Now you have completed a pack and do not have bleeding.

Please correct me if this is I have not understood things clearly. Also please mention the complete name of the pack you are taking. Is it loestrin 24Fe, lo loestrin Fe, or loestrin 1/20 as all of them have different drugs and combinations.

I assume that you are taking loestrin 24 Fe. It is not unusual to have irregular bleeding for first 3 months of taking the drug. But it usually settles after that. If the problem persists beyond 3-4 months, it is better to see your doctor.

If the pregnancy tests are negative then do not worry about pregnancy. Also check if you are using the sugar pills for 4 days as given in tbe pack.

As of now, I suggest if you are using Loestrin 24fe and have missed periods but getting negative pregnancy tests then wait for 1 more month. Do not get stressed, as stress also delays periods. Exercise daily and practice mental relaxation daily and see if you get a period at the end of this pack.

If you do, there is no need to worry. If there are no periods then you may see your doctor and get another pill may be junelle or a similar one with 21 days dosage and 7 days off which has a more predictable bleeding pattern.
Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Above answer was peer-reviewed by
 
Follow-up: What causes vaginal bleeding after taking Loestrin Fe? 10 hours later
I only have 2 sugar pills, So my prescription is the loestrin fe that are only 10 mg each. Does this alter your answer?
 
 
Answered by Dr. Madhuri N Bagde 2 hours later
Brief Answer:
no it doesn't.

Detailed Answer:
Hello and welcome back,

You seem to be taking lo loestrin fe.

It has 24 blue, 2 white and 2 brown tablets. Please correct me if I am wrong.

If you are using these then absent or scanty periods has been reported in many women taking them as well as loestrin [ more with lo loestrin] and it may be due to only a 2 days pill free period. Nevertheless it is important to see your doctor if the periods are missed for more than 2 months to rule out pregnancy. Since your pregnancy tests are negative then you may wait for another month, try the exercise and mental relaxation measures and see if they help.

If they do not help then see your doctor and maybe you will need a change of prescription.

Hope this helps with the query. Please feel free for any further queries.

Take care and do not worry.
Dr Madhuri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor